Jump to content

Comments about Norepinephrine Transporter


sfr100
 Share

Recommended Posts

Hi! I would like any comments about some information I was reading from a paper by Dr, Robertson. It explains about genetic or acquired deficits in the norepinephrine transporter and might explain why some of us with extra adrenaline may not do well on ssri and norepinephrine reuptake inhibitors. Any comments feedback will be appreciated. Here are some excerpt from the paper.

NOREPINEPHRINE NE plays an important role in human physiology.....NE also exerts central control over the....autonomic nervous system. More than 1/2 of amy interindividual variation in plasma NE appears to be caused by undefined genetic factors.

NOREPINEPHRINE TRANSPORTER Ruptake of NE by the NET protein is the primary mechanism by which the biological effects of NE in the synapse are terminated. Approximately 70-90% of the NE released into many synapses is cleared by this mechanism and the remaing 10-30% spills over into circulation. The inactivation process through NET is EXTREMELE IMPORTANT to prevent excessive increase of the NE concentration...and to limit its actions. ...Thus any impairment in NET would markedly increase the NE concentrations... Reuptake of NE is competitive with a variety of drugs...and antidepressants(mentioned buproprion) block the transport of NE and result in an elevation of the synaptic concentrations of NE and potentiation of the activation of synaptic receptors. Recent evidence has shown that treatments with drugs that alter noradrenergenic transmission can cause up- or downregulation of the NET which causes changes in the sensitivity to endogenous catecholemines."

I've been discusiing this with another member who also does poorly on these type of drugs, This may be an explanation that goes along with what the Baker Institute is saying -NET DEFECT- explanation for why in those of us that SSRIs and norepinephrine reuptake inhibitors make worse. Is upping blood volume and vasoconstrictors the answer for adrenergenic types that can't use these other drugs? Comments and insights would be appreciated, Susan

Link to comment
Share on other sites

Thank you for the wonderful info!

As someone who is considering taking cymbalta, I am concerned. Isn't this what a few of us have been asking about with cymbalta?

My adrenergic tendencies are so much better now, I'd hate to make it worse again!

Thank you for any comments you have!

Link to comment
Share on other sites

I guess the confusion as to what constitutes hyperadrenergic might come into play here- if true, primary hyperadrenergic POTS is only a result of the genetic defect that causes problems with NE reuptake and which therefore results in spillover that causes symptoms, does that make a difference for the effect of the SSRIs as opposed to those of us classified by some doctors as hyperadrenergic who meet (or surpass greatly!) the NE requirements of the hyperadrenergic state without it being caused by the genetic defect? It seems to me they need different names for the two states! or at least further clarification!

I just started on trazodone on Wednesday. It's not technically an SSRI, nor a tricyclic, it's an SRI (not selective apparently) but it does affect seretonin levels and therefore should affect my NE levels.

I have to wait longer to see what effect it's having on my symptoms. I also don't know if it affects blood volume or vasoconstriction. My doctor and I are still trying to see what drugs would actually help me before actually starting one.

Link to comment
Share on other sites

Luckycharm--please becarefull w/ the med trazodone...I was on for somettime.. and it can casue your Bp to get low..(i was on a very high dose of 200mh before bed).. my cardiologist took me of of this med for that reason..i pass out left and right on this med...

please start at a low-low dose and gradually work your way up to a theraputic dose for you that works. and watch your Bp while on it..

dont mean to scare you or discourage you from trying it.. I jsutwanted to give my input and experience with the med.. we are all different in reaction and tolerances of meds.. so this might be a good one for you.. and wasnt for me!!

take care

Link to comment
Share on other sites

Luckycharm--please becarefull w/ the med trazodone...I was on for somettime.. and it can casue your Bp to get low..(i was on a very high dose of 200mh before bed).. my cardiologist took me of of this med for that reason..i pass out left and right on this med...

please start at a low-low dose and gradually work your way up to a theraputic dose for you that works. and watch your Bp while on it..

dont mean to scare you or discourage you from trying it.. I jsutwanted to give my input and experience with the med.. we are all different in reaction and tolerances of meds.. so this might be a good one for you.. and wasnt for me!!

take care

Thanks for the warning. I'm only on 25 mg per night (1/2 of a pill), and I made sure to check with my POTS doc first. Since my BP goes up rather than down (until my body tries to compensate after a while and bottoms out, apparently), I don't generally pass out. If I were to start to now, I'd definitely list that as the culprit. So I guess we'll see! :)

Thanks!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...